DOI 10.1016/j.radcr.2023.10.001
Metronidazole-induced encephalopathy in a patient with cirrhosis.
Аннотация
Metronidazole is a commonly used antibiotic with anaerobic bacterial, protozoal, and microaerophilic bacterial coverage. Encephalopathy and peripheral neurotoxicity are rare but known adverse events with prolonged metronidazole use, which can be difficult to distinguish from other causes of delirium in acutely ill patients. Definitive diagnosis can be made by brain magnetic resonance imaging (MRI), which often reveals symmetric bilateral hypersignal demyelination lesions typically involving the dentate nuclei, splenium of the corpus collosum, midbrain, dorsal medulla, and pons. This case report describes a 72-year-old male presenting with altered mental status and neurological deficits after prolonged metronidazole use for bacteremia with spondylodiscitis, with full clinical and neuroradiological resolution upon appropriate diagnosis and drug cessation. Neuroradiologists play an indispensable role in recognizing this rare and poorly understood manifestation.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.